Econometrica: Jan 1970, Volume 38, Issue 1

Sufficient Conditions for the Existence of a Choice Set under Majority Voting

https://doi.org/0012-9682(197001)38:1<165:SCFTEO>2.0.CO;2-1
p. 165-170

Prasanta K. Pattanaik

The object of this note is to generalize a result of Dummet and Farquharson [3] on the existence of a choice set, i.e., the existence of an alternative socially considered to be "best" under a system of majority voting. In the first section the motivation of the exercise is explained and the relevance of the problem is discussed. In the second, the generalization is stated in the shape of a theorem and is proved. In the third, some observations are made on the nature of the theorem and its relation to conditions of transitivity of majority decision.

Log In To View Full Content

Back